don't let the common usages of the drugs put you off.
but they seem to be quite drastic to me (antidepressants, anticonvulsants), so I am hoping there is some other way to alleviate this symptom.
- sometimes they do sound like
but they are often used at much
lower doses than for the orignal purpose.
For example I use amitriptyline (Elavil) for the same itch your husband has - it moves all around my body, all the time, very annoying and it really used to interfere with sleep before I took the amitriptyline.
I currently take only 15mg at night for the itch, compared with a minimum of 75mg a person with depression would take. Your husband could start on a low dose (and give himself about 2 weeks to allow a settling-in period - the first 2 weeks he might feel sleepier than normal but it does let up after that) and perhaps lower it even further over time.
There is also a chance that this symptom might disappear in a while so your hubby might not have to take the meds forever but just while the itching is bad.
Hope that helps.